Alert archive / Kentucky / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jan 8, 1999, 9:19 PM CST for Todd County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 1999, 9:19 PM CST (03:19 UTC)
- Expired
- Jan 9, 1999, 12:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Todd County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 522 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 090317 FFWPAH KYC219-090600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 919 PM CST FRI JAN 8 1999 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... TODD COUNTY IN WESTERN KENTUCKY * UNTIL MIDNIGHT CST * AT 910 PM CDT...THE TODD COUNTY EOC REPORTED FLOODING DUE TO HEAVY RAIN OVER MAINLY SOUTHERN TODD COUNTY. MOVEMENT OF THIS RAINFALL WAS NORTHEAST AT 40 MPH. * FLOODING OF SECONDARY ROADS OVER MAINLY SOUTHERN TODD COUNTY WAS REPORTED. IN ADDITION...CREEKS WERE REPORTED FULL ACROSS CENTRAL AND SOUTHERN TODD COUNTY. RAINFALL DURING THE 1 TO 2 HOURS COULD REACH 1/2 TO 1 INCH...PARTICULARLY AROUND GUTHRIE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOdWING WATERS BY FOOT OR BY AUTO. PERSONS IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEMSELVES AND THEIR PROPERTY FROM HIGH WATER. & SHANKLIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 8, 2:42 PM CST, 6 hours 37 minutes earlier.
Area forecast discussion, Jan 8, 2:42 PM CST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 242 PM CST FRI JAN 8 1999 COMPLICATIONS EVERYWHERE. MAIN CONCERN WILL BE TIMING OF COLD AIR BACK INTO REGION THIS EVENING/AMOUNT OF MIX OR SNOW AND ADVISORIES. ALSO SMALL QUESTION OF FLOODING IN SE PARTS OF W KY. SFC WARM FRONT SEEMS TO HAVE STALLED FROM CENTRAL KY TO NEAR MEM. SEVERAL WAVES ALONG FRONT AT 18Z...ONE NEAR MKL AND ANOTHER FORMING IN ARKLATEX. SATELITTE AND RADAR CONTINUE TO SHOW DEVELOPMENT OF RAIN/ELEVATED THUNDERSTORMS OVER ARK/TN MOVING INTO SOUTHERN HALF OF FA. THIS PART OF FA HAS JUMPED UP ABOVE FREEZING AND IS RECEIVING PLAIN RAIN. ICE STORM WARNING WAS DROPPED FOR THIS AREA. ALONG AND NORTH OF OHIO RIVER PRECIP IS MORE SCATTERED...BUT TEMPS HOLDING AOB 32F. WARNINGS EXPIRE AT 4 PM SO QUESTION IS WHAT TO ISSUE TONIGHT. PREFER ETA FOR OVERALL FORECAST. ETA DID BETTER JOB OF DELINIATING SFC FEATURES YESTERDAY AND ETA 2M TEMPS PERFORMED WELL TOO. QUESTION IS HOW MUCH LEFTOVER MOISTURE WILL REMAIN WHEN COLDER AIR IS SUCKED BACK IN LATER TODAY. 18Z RUC INDICATES FINAL WAVE WILL MOVE ACROSS W KY THIS EVENING AND KEEP QPF OVER FA THRU 06Z. BULK OF QPF MOVING INTO SDF/BNA AREAS. HAVE ALREADY ISSUED A WINTER WEATHER ADVISORY FOR TONIGHT MOST PLACES EAST OF MISS RIVER AND SE PART OF SEMO DUE TO CAHNGEOVER POSSIBILITY. THINK RAIN/FREEZING RAIN WILL CONTINUE INTO 00Z OR SO...THEN COULD MIX WITH PL (ACCORDING TO FORECAST SOUNDINGS) THEN QUICKLY OVER TO SNOW. AT THIS POINT BASED ON QPF WILL BE SAYING AN INCH OR LESS BUT WITH OTHER WINTRY PRECIP WILL ELECT TO STAY WITH WINTER WEATHER TERMINOLOGY. SOME QUESTION OF FLOODING OVER SE W KY WHERE MODERATE RAIN IS FALLING. FFG VALUES THERE ARE 0.7/HOUR OR 1.2 PER 3-HRS. ACCORDING TO VISBILE SATELLITE/LIGHTNING CURRENT WAVE PASSING NOW COULD BE STRONGEST WITH TONIGHTS WAVE PROVIDING SLIGHTLY LESS QPF. COULD ISSUE FFA BUT ONLY FOR A FEW COUNTIES...AND WITH UNDERTAINTY AND SMALL AREAL NATURE WILL HOLD OFF AND COVER IN STATEMENTS AND UFFS IF NEEDED. BOTH FAN/FWC TEMPS IN AGREEMENT FOR TONIGHT EVV/PAH AND WILL USE. FAN GUIDANCE HOLDS TEMPS STEADY SATURDAY AND WITH AMOUNT OF ICE OVER MOST OF FA ALONG WITH STRONG CAA DO NOT THINK TEMPS WILL GO UP VERY MUCH DESPITE INSOLATION...THEREFORE WILL USE FAN VS WARMER FWC. .PAH...WINTER WEATHER ADVISORY EAST OF A LINE FROM DU QUOIN ILL TO POPLAR BLUFF TONIGHT SDB
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 6:24 PM CST | Flash Flood Warning | PAH | Calloway, Trigg | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.